MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 2.5/40; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 2.5/40; CORONARY DRUG-ELUTING STENT
Model Number 453974
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
An orsiro drug-eluting stent system was selected for treatment of a moderately calcified lesion (90 percent stenosis degree) in the moderately tortuous cx.The device could not cross the lesion and was attempted to be withdrawn, but the stent was bunched up and could not be pulled back through the guide catheter.Everything had to be removed and a snare was used to pull the entire stent balloon out.
 
Additional Manufacturer Narrative
Combination product: yes.
 
Additional Manufacturer Narrative
Combination product: yes the returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The affected instrument was returned together with the 6f guiding catheter, 6f introducer sheath, 0.014 inch guidewire and the snare used in the intervention.In as-returned state the balloon and the stent were located at the distal end of the guiding catheter.The stent is severely elongated, and several struts are bent.Judging from the x-ray markers the stent is displaced on the balloon by about 6 mm in distal direction.Microscopic inspection showed stent imprints on the exposed balloon surface, indicating that the stent was initially crimped centered on the balloon.Moreover, the hypotube has fractured.The device hub and a part of the hypotube were not returned.The returned guiding catheter and introducer sheath show severe deformations at their distal ends.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.As a part of final inspection every stent system undergoes visual inspection to ensure correct embedding and homogeneous crimping of the stent.Based on the conducted investigations, no manufacturing or material related root cause was determined.

Brand Name
ORSIRO MISSION (US) 2.5/40
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key13870639
Report Number1028232-2022-01469
Device Sequence Number20012786
Product Code NIQ
UDI-Device Identifier07640130456303
UDI-Public07640130456303
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2023
Device Model Number453974
Device Catalogue NumberSEE MODEL NO.
Device Lot Number09216006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2022
Supplement Date Received by Manufacturer04/06/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale